Alert archive / South Dakota / River Flood Warnings in 2018
River Flood Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 6, 2018, 6:10 PM CST for Turner County, South Dakota. It took effect at Mar 7, 2018, 4:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2018, 6:10 PM CST (00:10 UTC)
- In effect from
- Mar 7, 2018, 4:00 AM CST
- Expired
- Mar 8, 2018, 12:36 PM CST
- In force
- 33 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Turner County, SD
The radar
The Sioux Falls radar (KFSD), 46 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermillion River near Davis (DVSS2).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 6, 5:24 PM CST, 46 minutes earlier.
Area forecast discussion, Mar 6, 5:24 PM CST, 46 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 524 PM CST Tue Mar 6 2018 .SHORT TERM...(This evening through Wednesday) Issued at 255 PM CST Tue Mar 6 2018 Massive upper level low dropping south with snow and blowing snow coming to an end. This is allowing for a little melting this afternoon, especially north of Interstate 90 where clouds have cleared. This clearing will work south through late afternoon and evening as the drying wraps south. This should bring a period of clear to partly cloudy skies along and east of the James River this evening into the overnight hours with increasing clouds after this. This will allow temperatures to fall a little, but with winds remain somewhat strong through the night temperatures will not fully radiate. Lows should mainly be in the teens. A relatively weak upper level wave in Montana will move southeast overnight into Wednesday. This will bring an increase in clouds as well as a small threat for light snow. Will maintain the low chances across the area as accumulations are not very likely. Highs will be in the 20s to around 30. .LONG TERM...(Wednesday night through Tuesday) Issued at 255 PM CST Tue Mar 6 2018 Mostly clear skies will develop on Wednesday night as cold high pressure settle south. With fresh snow cover, decreasing winds and mostly clear skies fairly good radiational cooling is expected. Lowered lows with the mid James Valley dropping to around zero and single digits expected in most other locations. The exception will be parts of northwest IA and southwest MN where a little wind and cloud cover could keep lows from 10 to 15 above. Temperatures should warm nicely on Thursday under a partly cloudy sky and light winds. There will be a bit of a limit to the warming however with the cold start, fresh snow cover and cool high pressure still influencing the area. Highs again in the mid 20s to lower 30s. The colder air will linger into Friday before finally shifting east on Saturday. Temperatures will not be a lot warmer over the weekend, but should begin a gradual recovery into early next week as an upper level ridge builds into the area. There is a good chance to be pretty mild next Tuesday through Thursday if we can melt off enough snow the next 5 or 6 days. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 516 PM CST Tue Mar 6 2018 Clearing continues to work its way southward, having already made its way into KHON and KFSD, and should at least briefly make its way into KSUX. MVFR ceilings will quickly fill back in this evening/overnight from the west and continue into Wednesday. A few flurries or very light snow showers are possible during the daytime hours tomorrow but low confidence in their occurrence and extent preclude any mention in the TAF at this time. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...08 LONG TERM...08 AVIATION...Kalin
Hazardous weather outlook, Mar 6, 4:17 PM CST, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 417 PM CST Tue Mar 6 2018 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-072230- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 417 PM CST Tue Mar 6 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Tonight No hazardous weather is expected at this time other than some patchy blowing snow in rural areas through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Mar 6, 12:17 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY SNOW NORTH SIOUX CITY 42.54N 96.50W
03/06/2018 M6.5 INCH UNION SD BROADCAST MEDIA
&&Local storm report, Mar 6, 12:21 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1221 PM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW VOLGA 44.32N 96.92W
03/06/2018 E5.5 INCH BROOKINGS SD PUBLIC
REPORT VIA SOCIAL MEDIA.
&&Local storm report, Mar 6, 12:25 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1225 PM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 2 SE WESSINGTON 44.43N 98.67W
03/06/2018 M7.0 INCH BEADLE SD CO-OP OBSERVER
&&Local storm report, Mar 6, 1:55 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
155 PM CST TUE MAR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 2 W SERGEANT BLUFF 42.40N 96.39W
03/06/2018 M3.7 INCH WOODBURY IA OFFICIAL NWS OBS
SIOUX GATEWAY AIRPORT.
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:10 PM CST | River Flood Warning | FSD | Clay | 30 hr |
Nearby
River Flood Warnings in South Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.